Anxiety Community
also weaning myself off Lorazepam
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

also weaning myself off Lorazepam

I've been taking 1mg of ativan for over a year now and I want to stop.  I plan to do this very slowly by cutting the pills in half and not decreasing too rapidly.  I have heard that switching to valium can ease the withdrawal, but doesn't that just leave you addicted to the valium instead?
Blank
Avatar_f_tn
Klonopin would not be easier to withdrawl (withdrawal) from and I know it's one of the hardest to get off of.  If your medication is helping you to feel better, why get off of it?  Don't get caught up in thinking because this is a mental issue that you should be able to handle it on your own, because we rarely can. Anxiety can be a lifelong condition just like any other medical issue we would need medication for.  I agree that you should only withdrawl (withdrawal) under the advice and guidance of your doctor to ensure good results.  Just like we all have different experiences while on these medications, withdrawl (withdrawal) can be just as different for each of us.  Whatever you choose, I wish you the best!
Related Discussions
  • Help needed please (7 replies):
    Have been on Ativan for 5 weeks,starting at 4 mg a day f...[more]
  • Ativan Withdrawal (2 replies):
    Ok, so I went to my doctor's today and he told me that h...[more]
  • hey (1 replies):
    As you all probably know by now I am withdrawing of...[more]
  • Ativan (1 replies):
    Im hoping for some advice as I have been on ativan last ...[more]
  • ativan (8 replies):
    How safe is ativan really. I have a prescription to take...[more]
6 Comments Post a Comment
Blank
345079_tn?1299206076
It does help, but yes then you have to come of it as well. However it is not as hard to come off. The good thing is your dose of ativan is not high. I successful weaned off it. Just did it very slowly. My dose was quite abit higher than yours. Does your doctor or therapist know your plans? Are you weaning because you feel that you are better? Always inform your doctor and keep them updated. Good luck and keep in touch
Blank
370181_tn?1428180348
It doesn't matter how many people tell you they weaned themselves off a medication, especially benzos. The bottom line, the hard and fast rule, is never attempt a w/d unless you are under the guidance and supervision of your perscribing doctor. This involves more than simply "informing" him/her of what you're doing.
I wish you the best,
Peace
Greenlydia
Blank
Avatar_f_tn
Thank you for your response.  I guess I want to come off because I'm tired of being dependant on it.  My doctor sugested that I try Klonipin (klonopin) for awhile.  I'm wondering if that would be easier to withdrawl (withdrawal) from than ativan.
Blank
Avatar_f_tn
Klonopin would not be easier to withdrawl (withdrawal) from and I know it's one of the hardest to get off of.  If your medication is helping you to feel better, why get off of it?  Don't get caught up in thinking because this is a mental issue that you should be able to handle it on your own, because we rarely can. Anxiety can be a lifelong condition just like any other medical issue we would need medication for.  I agree that you should only withdrawl (withdrawal) under the advice and guidance of your doctor to ensure good results.  Just like we all have different experiences while on these medications, withdrawl (withdrawal) can be just as different for each of us.  Whatever you choose, I wish you the best!
Blank
Avatar_f_tn
I'm so glad you responded to me.  I did ended up taking my first Klonipin (klonopin) (.25mg) last night.  Too bad I didn't read your response first.  I absolutely hated it!  I though I was going to have to go to the ER.  Major hot flashes, then freezing cold, shaky....horrible.  I ended up taking an ativan an hour or so later and it helped.  I'm not sure if the reaction was from the Klonipin (klonopin) or because it had been so long since my last Ativan.  Anyway, I hope it is all out of my bloodstream this morning.  I'll stick with the Ativan for now. At least I know what to expect!  Also, I'm glad you said that if it makes me feel better, "why get off of it?"  You're right.  But my fear is that someday soon, this dosage won't be enough and it will get higher, higher and higher.  That frightens me.  Anyway, thank you again and take care
Blank
Post a Comment
To
Recent Activity
1302038_tn?1426951425
Blank
TinaR10 commented on veronica0808's status
22 mins ago
1302038_tn?1426951425
Blank
TinaR10 Sorry I have been MIA . I a... Comment
23 mins ago
728309_tn?1367536920
Blank
SFmonsterdark uploaded a new photo
23 mins ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
cj29
GA
480448_tn?1426952138
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
michigan07
358304_tn?1409713092
Blank
cnote
na, MO
Anxiety Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
cj29
GA
480448_tn?1426952138
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
michigan07
358304_tn?1409713092
Blank
cnote
na, MO